# SDR FWRA2001004

- Difficulty date: August 17, 2001
- Submitted: March 7, 2002
- Operation: Air carrier
- Aircraft: N27501
- Make and model: Piper PA-31-350
- Aircraft serial: 317852028
- Engine: Lyc TIO540*
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Pin
- Part number: MS203922C35
- Condition: Worn
- Location: Cargo Door
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REINSTALLING COVER ON NOSE BAGGAGE DOOR LATCH ASSEMBLY, MECHANIC TOOK ONE LAST LOOK AT LATCHING MECHANISM AND SAW AN EXCESSIVELY WORN CLEVIS PIN.    IT WAS DETERMINED THAT IF THIS PART FAILED, THE NOSE BAGGAGE DOOR COULD COME OPEN IN FLIGHT.  THE WORN PART IS THE PIN SECURING THE LATCHES CONNECTING TUBE ASSEMBLY TO DOOR HANDLE.  THERE ARE THREE SPRINGS ATTACHING THE TUBE ASSEMBLY TO THE DOOR STRUCTURE AND THE DOOR HANDLE, IT IS NOT CLEAR HOW THEY MAY AFFECT THE LATCHES SECURITY.   IF THE PIN BROKE, ESPECIALLY IF IT HAPPENED WHILE LOCKING THE DOOR, THE LATCHES MAY NOT HAVE BEEN FULLY ENGAGED, OR THEY MAY VIBRATE TO THE UNLOCKED POSITION.  MOST CERTAINLY IF THE PIN BROKE THE DOOR SECURITY WOULD BE COMPROMISED.
